mental-health-icon
Suffering from schizophrenia
Hello sir My brother in law is suffering from depression and schizophrenia from last 19 years and he is taking medicine stalopam 10, risperidone and Thp. He had stopped taking medicine from last 3 months as he is not seeing any improvement. Please tell me do we need to change medicine our other alternative way to improve is health. Due to this his married life is also getting wrostly affected
88 Views v

Answers (4)

Like the answers? Consult privately with the doctor of your choice

Hello . Good morning. I understood ur concern towards brother in law. I want you to understand few things: 1. Depression and schizophrenia both can't be diagnosed at the same time. Either can exist by ruling the possibility of other one. 2. Don't think as stalopam is antidepressants ,that means it's being used for Depression. All antidepressants are used in numerous case as augmentation or off label use. 3.Chronic psychiatric illness often relapse, reoccur and become resistant. If necessary , Medicines has to be changed or there dose had to be increased to show the desirable effect. I understand psychiatric illness becomes a family burden in some cases ,not all.
Next Steps
what to do next ?? Plan a consultation with ur Psychiatrist or any other Psychiatrist of ur choice and first off all discuss the Exact diagnosis , comorbidities, psychosocial stress, personality, family dynamics and IQ assessment of ur brother in law. Thereafter ,we have to assess the drug compliance and marital relationship. After all of these , Mental state examination is best way to evaluate the condition of ur brother in law.
Health Tips
Don't argue with him. Don't put him in stressful situations. Give him balanced diet. Recreational activities is good,if he is able to . Family support will be important. Take care. ** Have a safe & peaceful day **
Answered
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?
Stopping antipsycotic abruptly, will result in severe withdrawal effects and also symptoms  reappearing with more severity. And most of schizophrenic are not having enough insights, especially when symptoms starts to reappear, to take such a big step.
Next Steps
plz consult the psychiatrist, so he may alter the medicines and further deterioration of patient can be avoided.
Health Tips
also, you may look for alternative sciences like homeopathy, which can be continued even with regular allopathic meds too. you may consult a homeopathic psychiatrist for the same.
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
If risperidone is not working, he should be tried on other antipsychotics. There are multiple options which can be tried to stabilise his symptoms. But, if he stops taking medications, chances of recovery will be less in the future even if he will be put on medications. Hence, take a consultation from any psychiatrist for further treatment
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
Treatment for schizophrenia goes longway. Stopping treatment doesn't seem to be a wise decision.
Next Steps
You better follow one psychiatrist, who will optimize his treatment. If he is not controlled on risperidone their are many other choices. He will hopefully get better but make sure he stays compliant to treatment.
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.